MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Invalid Sensing (2293)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, an exact date was not provided but the best estimate is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 16.0 diopter intraocular lens (iol) was implanted into the left eye (os) of the patient on (b)(6) 2017.It was later explanted on (b)(6) 2017, due patient complaining of extreme glare, as well as blurred vision at both near and distance focal lengths.There was no incision enlargement, vitrectomy, or sutures.The lens was replaced with a non-amo lens with 15.5 diopter.Reportedly, the patient is doing well and happy with the new lens.Patient is reporting good distance va (visual acuity) and no complaints of glare.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/23/2018.Device returned to manufacturer? yes.The sample was returned to the manufacturer.Visual inspection was performed.The product was cut in pieces, most probably to make explant possible.Considering the condition of the lens, further analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaints were received for this production order.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7170480
Report Number9614546-2018-00033
Device Sequence Number19289237
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)220105
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/05/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;